## UNITED NATIONS



### NATIONS UNIES

Department of Economic and Social Affairs (DESA)
Development Policy and Analysis Division (DPAD)

Expert Group Meeting: "Macroeconomic challenges to development policies post-2015: lessons from recent country experiences" 5-6 December, New York, UNHQ, S/15-22 and S/15-23

#### **Agenda**

#### DAY 1

#### **Opening**

9:00 a.m. Welcoming remarks

Shamshad Akhtar (ASG Economic Development, DESA)

# Session I: The global economy and challenges for achieving sustainable development goals

Chair: Pingfan Hong (UN DESA, DPAD)

9:15 a.m. The state of the world economy. Motivation and objectives for the

meeting

Pingfan Hong (UN DESA, DPAD)

9:30 International financial fragility: challenges for long-term financing for

sustainable development

Stephany Griffith Jones (Columbia University, SIPA)

9:50 a.m. Q&A

10:05 a.m. The state of the world economy: macroeconomic implications for

sustainable development in a post 2015 global agenda

Yilmaz Akyuz (South Centre) - via teleconference

10:25 a.m. Q&A

10:40 a.m Macroeconomics for inclusive and sustainable development

Anisuzzaman Chowdhury (ESCAP) – via teleconference

11:00 a.m. Q&A

11:15 a.m. General debate

12:00 p.m. Lunch break (90 minutes)

#### Session II: Financing challenges for human and sustainable development

1:30 p.m. Chair: <u>Diana Alarcon</u> (DESA, DPAD)

1:40 p.m.	Needs, sources and blended finance: messages from the UNTT working group on financing for sustainable development Oliver Schwank and David LeBlanc (UN DESA, FfDO/DSD)
2:00 p.m.	Financing challenges for human development and macroeconomic trade-offs  Marco Sanchez (UN DESA, DPAD)
2:20 p.m.	Coherent policies for sustainable development: macroeconomic and structural constraints <u>Eduardo Zepeda</u> (UN DESA, DPAD)
2:40 p.m	Discussion
3:30 p.m.	Coffee Break (20 minutes)
Session III: Recent macroeconomic trends in emerging economies and implications for development	
3:50 p.m.	Chair: <u>Diana Alarcon</u> (DESA, DPAD)
4:00 p.m.	Country study: Brazil <u>Eustáquio Reis</u> (Institute of Applied Economic Research, Brazil)
4:20 p.m.	Country study: China <u>Qijia Wei</u> (Economic Forecast Department, State Information Center, China)
4:40 p.m.	Country Study: India Nagapudi Bhanumurthy (National Institute of Public Finance and Policy, India)
5:00 p.m.	Discussion
5:45 p.m.	End of day 1
DAY 2	
Opening	
9:00 a.m.	Introduction and welcome  Marie Oveissi (UN DESA, Capacity Development Office)
Session I: Lessons from countries' formulation of MDG strategies	
9:15 a.m.	Chair: <u>Hans Lofgren</u> (World Bank, Development Prospects Group)
9:20 a.m.	Introduction to the modeling framework

#### Marco Sanchez (UN DESA, DPAD)

9:40 a.m. Country study: Kyrgyzstan

Roman Mogilevskii (University of Central Asia, Kyrgyzstan)

10:00 a.m. Country study: Uganda

Peter Richens (Planning and Economic Development of The Republic

of Uganda)

10:20 a.m. Country study: Philippines

Roehlano M. Briones (Philippine Institution for Development Studies)

10:40 a.m. Coffee break (15 minutes)

10:55 a.m. Country study: Nicaragua (session 1 continued)

Marvin Miranda (Financial Analysis Office, Central Bank of

Nicaragua)

11:15 a.m. Country study: Bolivia

Roberto Carlos Sevillano Cordero (Monetary and Exchange Sector

Social and Economic Policy Analysis Unit, UDAPE)

11:35 a.m. Discussion

12:30 p.m. Lunch (90 minutes)

#### Session II: Integrated discussion on findings and recommendations

2:00 p.m. Chair: Eduardo Zepeda (UN DESA, DPAD)

2.15 p.m. Overview of lessons learned and the way forward (15 minutes each)

David O'Connor (UN DESA, DSD)

Hans Lofgren (World Bank, Development Prospects Group)

Elliot Harris (UNEP)

Hamid Rashid (UN DESA, DPAD)

3:15 p.m. Open discussion

4:15 p.m. Adjourn